Weight gain,always feeling hungry,over the counter medicine to stop hunger ?

default
Posted on Thu, 17 May 2012 in Weight Loss
Question: I know i'm not hungary but never can get rid of the hunger feeling, I'm starting to gain weight, I eat all the time, is there over the counter meds that can stop the hungery feeling>
doctor
Answered by Dr. Raju A.T 2 hours later
Hi,

Thanks for your query,

Hunger is a complex phenomenon with roots in both Central nervous system( Brain) and the stomach.

The stomach when empty goes for hunger contraction and the excess gastric acid both together give sensation of hunger.

Brain plays major part in this process .Taking as input the past experiences ,sugar levels in the blood ,smell of the food and the time rhythm ( Biological clock ) stimulates the excess acid output , contraction of the stomach leading to hunger.

The medications which reduce the appetite / hunger act on the brain altering the function of major part of it which take through the above actions , meantime the other parts of the brain are also affected/excited leading to undesired effects like euphoria, anxiety, increased libido, alertness, sociability, irritability, aggression, psychosomatic disorders, psychomotor agitation can also cause tachycardia, bradycardia, hypertension, hypotension, fever, diarrhea, constipation, blurred vision, dizziness, insomnia.And the drug is know for its addiction capabilities and serious withdrawal effects.

Hence doctors would not recommend medication to alter the hunger rather train the stomach and brain to controll the stimulus and prevent hunger ,Its gained well by practice.

The excess acid out put ion the stomach which is a part of hunger feeing can be reduced and that can be done by taking a Tab Of PRILOSEC 20mg once every day early in the morning before food this can help you in the effort.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T 9 minutes later
I take Pantaloc for stomach acid decrease, is Prilosec an anti acid? Is prilosec availible over the counter? Would interfere with the Pantaloc?
doctor
Answered by Dr. Raju A.T 12 minutes later
Hi again,

Thanks for follow up,

Prilosec is a better antacid compared to Pantaloc, I am sorry I missed that from your history.You can replace Pantaloc with Prilosec.Yes, Prilosec is an OTC.

Wish you Good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4025 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Omeprazole

doctor1 MD

I have burped over 300 times today. have had this mildly for a couple of mos. since taking fosamax. just started statin for high cholesteol 2 days...

doctor1 MD

Doc what is belpasy? i get belpasy at 23 dec 2011 in left face. What should i do for treatment? My left eye can t close, my left mouth can t close...

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2